Serum trypsin levels at 2, 3, and 4 SB431542 order weeks after the first ASNase injection were significantly higher than those before the first ASNase injection (p < 0.01). Serum PSTI levels at 2, 3, and 4 weeks after the first ASNase injection were also higher than those before the first ASNase injection (p < 0.01). Serum levels of α1-AT and α2-M remained unchanged during ASNase therapy (table II). The Patient Who Developed Pancreatitis A 15-month-old girl who developed pancreatitis experienced nausea and upper abdominal pain on the day after the fourth ASNase injection (day 22). She was diagnosed as having ASNase-induced pancreatitis by elevated levels
of serum pancreatic enzymes and findings of abdominal computed tomography. Her serum PSTI level was also higher than that before the first ASNase injection, and her serum levels of α1-AT and α2-M remained unchanged on that day (day 22). Changes in her serum amino acid levels between day 15 and day 22 were similar to the results in patients who did not develop acute pancreatitis. Though she recovered from the pancreatitis after 2 weeks of conservative therapy, it was deemed unsafe to use ASNase with the rest of her oncotherapy, for fear of recurrent pancreatitis. Discussion Because of use of
other chemotherapeutic agents (including steroids) during oncotherapy, the mechanisms of ASNase-induced pancreatitis in humans remain unknown. click here Although there have been many reports of ASNase-induced pancreatitis,[6,9,12–16] few studies have examined the relationship between ASNase therapy and acute pancreatitis by measuring changes in serum levels of pancreatic
enzymes or plasma levels of amino acids.[15,17,18] As in previous studies,[19,20] in the present study the plasma asparagine levels find more decreased rapidly after the first ASNase injection. On the other hand, the levels of plasma aspartic acid increased. By 4 weeks after the first injection of ASNase, these changes had gradually normalized, and almost normal levels of asparagine and aspartic acid were seen 5 weeks after the first injection of ASNase. Levels of other amino acids changed during the first week after the injection of ASNase and recovered of 4 weeks after the first injection of ASNase. These results suggest that it takes about 2 weeks for the imbalance of plasma amino acid levels after the last injection of ASNase to improve. RTP levels in the serum rapidly decreased after the first ASNase injection and gradually normalized during the 4 weeks after the first injection. These changes suggest that the imbalance of plasma amino acids prevents intracellular utilization of amino acids, and a decrease in RTP levels could be a result of this imbalance. Not only administration of ASNase during chemotherapy but also other therapeutic drugs and anorexia have been implicated as factors capable of inducing these changes.